Jump to content
Sign in to follow this  
Dazeey99

Buproprion - how to decide dosage?

Recommended Posts

Hello all-

I am currently in the midst of trying to figure out the right dosage of Bupropion.  Long story short- I was on Efexxor for about 5 years on the lowest dosage. I wanted to discontinue due to the horrible night sweats.  I was on Bupropion years ago and my doctor wanted to try it again at 150mg XL and let her know if I wanted to increase the dosage after a month.  I am wondering how everyone has determined what the right dose is for themselves?  I have been on this for about 4 weeks, and can't quite decide. I did request an additional month on 150mg since I wasn't sure how long it would take for the Effexor to get fully out of my system and I really had a stressful month all in all.  Now I'm about 5 weeks in, and I think I felt really great to start with an upbeat attitude, energy to get things done, etc. .  I'm still feeling okay, but today I had a really blase day and was very teary at the slightest thing.  My appetite has also increased the past two weeks, and although I usually try to eat whole healthy foods, I now want to eat any junk food in sight.  In about two weeks I need to tell my Doc if I want to increase my dosage or if this one is good.  I'm not sure if this is just a rough patch from the Effexor wearing off or if I need a higher dose or what. Does anyone have input about how they decided on their dosage?  I would appreciate any input! Thanks! 🙄

  

 

Share this post


Link to post
Share on other sites

I'm dealing with the drug too. Was on 150 mg ER when I was quitting smoking. Worked great, no problems , no side effects.

2 years later and new doctor. Things were not feeling quite right. New doctor change Bupropion to the XL version at 300 mg. Worst side effects,  mood swings, increase anxiety and vivid dreams that felt very real, panic attacks for no reason.  That was after 2 weeks, so she dropped it down to 150 mg. Been on this dosage for 2 weeks and I feel nothing, just kind of here. I'm going to give it a couple more weeks to see if there's any changes.  Not sure how long it takes for bupropion to build up in the body before it helps.

I would rather go back to just taking 60 mg of prozac as I was before quitting smoking. but new doctor says 60 mg is too high a dose. 

Share this post


Link to post
Share on other sites

I had similar symptoms, @nojoy, when I was upped to 300 XL. 

I was told to hang in there and after about two weeks of feeling awful I started to level out.  But it was rough.  Now I'm still at 300 and doing very well. It's taken a couple of months and then some for things to finally settle. So it was a long haul but worth it for me. 

It's hard to tell until you give it time and ride out the bumpy road as you adjust. Some people do better at 150 while some are okay at 300. 

Your psychiatrist should be there to help along the way so keep in touch with them if you notice anything out of the ordinary.  

Good luck with everything and hope it all works out for the best @Dazeey99

 

Share this post


Link to post
Share on other sites

It's pretty normal to have off days even when your meds are working ... the issue is more one of moderating their frequency and severity than of aiming not to have them at all. I would say give 300 a chance for a couple weeks and if you don't like it, drop back down to 150? 

I was personally hesitant to jump from 300 to 450 since I've never been on the max dose before but the transition was pretty easy after an initially bumpy ten days and I actually feel better on it than I did on 300. But everyone is different ... the only way to find out if it works for you is to try yourself. FWIW my appetite increased when I first started out on 150 but dipped back down once I moved to 300. 

Share this post


Link to post
Share on other sites

One thing I have done, is to take my time when starting a new medication.  If I wasn't sure, I would wait until I had an inclination to want to increase the dose.  And I would email or call my doctor when I was ready.  I used to get all worked up about having to make a decision at my appointment.  I started Wellbutrin last summer and had a good response to it.  It was like finding the missing link.  It was added to Paxil 20mg that I had been on for 6 months.  I also had night sweats on Paxil alone, and they went away when I started taking the Wellbutrin.

My PCP started me out slowly.  From 100sr to 150sr to 200sr. Around 6 weeks on each dose.  When I got to 5 weeks on the 200sr dose, I couldn't decide if I needed to increase.  It was a new medication and it didn't work like I expected it to, yet I was having a positive response to it.  Since I wasn't 100% at that time, I took a guess and opted to go to the 300sr (150 x 2).  And I did okay on that dose.   

There's no harm in saying to your doctor that you are not sure, and would it be okay to give her a call when you are ready.  Knowing I could do that, it took all the pressure off.  I guess if you knew how long it took for Wellbutrin to work, then that could help you decide by how your are currently feeling.  And then discussing this with your doctor can help you to know what to do.  

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...